View Full Version : Why does Wellbutrin cause trouble thinking/speaking? Shouldn't it help if anything?


Disorder
11-23-12, 04:13 PM
I have heard many other people on here refer to Wellbutrin as the "stupid pill". Meaning that it causes trouble for them to think clearly and affects their memory in a negative way. Being on this medication for 9 days now its hard for me to understand this. While the side affects on this are very annoying and discomforting, I have noticed an overall INCREASE in brain function and focusing. This could also be due to the fact that before I started this medication I was very slow in thinking and always dealt with so-called "brain fog". So maybe the alertness that this medication causes is providing me with such a relief that I don't notice any disorder in my train of thought.

But I was just wondering if anyone could explain to me WHY this medication causes slurred/difficulty in speaking, loss of memory, and trouble thinking. I understand that it affects everyone differently, but I suspect that even in most cases, this medication does its job of increasing the flow of dopamine/norepinephrine in one's body (I am probably wording this wrong, but I assume in a nutshell that this is the medication's job). So could the problem be that TOO MUCH norepinephrine is being delivered?

I am just confused as to why it causes these neurological problems when norepinephrine is directly related to increasing the brain's oxygen supply and it supposedly positively affects the part of the brain where attention and responses are controlled. Please correct me if I'm wrong, as I very well could be.

hollywood
11-23-12, 05:50 PM
It's not quite clear to me and many others. I am not so certain it is scientifically well understood but I don't feel as smart or able to digest difficult concepts on wellbutin . It may very well back you up in a sense

known_guy
11-26-12, 08:38 PM
I wonder the same thing. In many ways Wellbutrin was helpful for me, but there was the one really annoying side-effect where I'd find myself with momentary word-forgetfulness spurts. Really made me question the cognitive-impairment effects of this medication. It's definitely confusing to me.

nanners
11-27-12, 12:22 AM
I had word-forgetfulness frequently prior to taking it. It definitely worsened that my first week on the Welly. I had whole brain pauses. That was fun. But now I am back to normal, with my random loss for words. I don't feel that it increased that for me at all.

Abi
11-27-12, 12:25 AM
Wellbutrin has made me much smarter and more able to focus, as well as more disciplined and has increased my physical energy.

I would not be managing my grad school work without out.

hollywood
11-27-12, 01:59 AM
Abi

Are you using brand name wellbutrin? Xl or sr? I find sr far more useful. I felt better today, less productive but better. Will see how it develops . Going to start some testosterone and see it that helps drive as well as compliment muscle gain and aid recovery

425runner
11-29-12, 07:06 PM
That's a very interesting question! Everytime I take Wellbutrin I feel like someone rammed a stick through my head. I can't think, can't grasp concepts, have troubles keeping up with conversations..feels really odd and stupid.

I decided to go off and yesterday was a great day! Today, however I woke up feeling tired, no motivation even though I take tyrosine every day so I gave in around noon and took the Wellbutrin XL 150. Didn't make any difference....except now I have a horrendous headache :(

Screw that...I'm officially off cause I don't like how it makes me constipated, messes up with my memory, and impairs my cognitive abilities.

hollywood
11-29-12, 11:32 PM
Yeah I guess I agree with you. It totally messed me up too. I felt more anxious but weird . Lets face it effexor is better

425runner
11-30-12, 10:29 AM
How much Effexor are you taking? I got Effexor XR 75mg, it's an old prescription...was thinking maybe starting with 1/2 of the capsule

Yeah I guess I agree with you. It totally messed me up too. I felt more anxious but weird . Lets face it effexor is better

hollywood
11-30-12, 03:02 PM
Going to do half a 37.5 cap at night just as you stated . I think it's because wellbutrin makes me jumpy

hollywood
11-30-12, 07:17 PM
I was like you 45runner. At work and staying on task but not all over the place without wellbutrin and then I hit 1 pm and it was downhill . So, like you I then took 150 wellbutrin and my mind is up but not focused . This is wellbutrin a stabilizer , that's what it does and that's why we take it when we get used to the effects . From others we look more motivated and in task but we are dealing with mental specie ness ...I think it will take a week to feel more normal and 8 weeks off wellbutrin to feel normal again and this is why it's so difficult for us with adhd to be patient and stop . We keep evaluating how we feel . Effexor will stop the rumination which in some and I guess you too is actually the root issue . My guess or hypothesis . You start Effexor and naturally stop wellbutrin . You after a month or two will get your mind back but will feel more tired at mid day . Yet ask yourself how much more productive are you thinking forward instead of in back and around yourself

425runner
11-30-12, 07:37 PM
So how long have you been taking the Effexor @hollywood? You say to take half of a 37.5mg so like 18.75 mg to start with? Man..that's gonna be hard cause the caps I got are 75mg. But OK...I'm willing to try it. I have a really bad psych doc who basically asks me what I want..and she'll prescribe it. Worthless...but I can't afford to shell out $250 to see a new one...until I get a job at least.

I had an interview today and felt like shi# going in so I took the Wellbutrin and it made me really talkative and assertive which was great but afterwards I felt anxious and just angry about everything! That's what I hate the most - this emotional crap and anger. I really should just drink those 5-hr energy instead

hollywood
12-01-12, 02:44 AM
Sorry and I apologize because my iPhone apparently mis phrases what I
Am posting and makes me seem retarded . Yes, being assertive and more talkative is necessary and wellbutrin helps with
This but you do feel foggy on it ... True. I actually don't feel you have been off it long enough , I like it when I am calm , quiet and smart . It's then that I can select my business angles I choose to select . I am a true wolf regarding business . I find myself owing or having clients trying to screw me and then at the end if the day I have managed to manipulate all parties and somehow I end up with the money , maybe that's just normal and it's all a game . Anyways you talk smack about your doctor and u
Am calling you out . Your wrong . A doctor that tells you what to take is not better besides adhd patients will only go what we want . Why are you hating on your doctor it doings like they are liberal and this is a good thing . Understand and you know this that just because one doctor trekked you what to take doesnt mean its good advice . So you may and it sounds like your fix for I'd good . Anyways , yeah i think I will do Effexor . I just second guess myself and get socially shy and stuck . It doesn't take much to rid and when I do I am give from the forum as in have been. Making that dollar

kimical
12-08-12, 12:34 PM
300mgs of wellbutrin made me feel like throwing up constantly and I felt like I was in a fog, once I dropped down to 150 it was like night and day different. I am functioning so much better now.